Alert archive / Idaho / Red Flag Warnings in 2015

Red Flag Warning 2, NWS Pocatello, ID

August 4, 201520 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 4, 2015, 12:55 PM MDT for 20 counties in Idaho. It took effect at Aug 4, 2015, 3:00 PM MDT. It was in force for 28 hr. 29 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 4, 2015, 12:55 PM MDT (18:55 UTC)
In effect from
Aug 4, 2015, 3:00 PM MDT
Expired
Aug 5, 2015, 7:06 PM MDT
In force
28 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 5 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 3:30 PM MDTTSTM WND GST 559 Ssw Mud Lake, IDROVER INL SITE.
Aug 4, 3:41 PM MDTHAIL 0.52 Wnw Terreton, IDHAIL WAS OBSERVED AT THE MUD LAKE AIRPORT. TIME ESTIMATED BY RADAR
Aug 4, 4:15 PM MDTTSTM WND GST 591 N Roberts, IDMEASURED AT THE ROBERTS INL MESONET SITE.
Aug 4, 4:22 PM MDTTSTM WND GST 501 N Roberts, IDSPOTTER ALSO REPORTS VERY HEAVY RAIN REDUCING VISIBILITY TO NEAR ZERO ON I-15. SMALL HAIL IS ALSO OCCURING.
Aug 4, 4:44 PM MDTHAIL 0.252 Wnw Malad, IDPEA SIZE HAIL
Aug 4, 4:44 PM MDTHAIL 0.54 Wnw Lorenzo, IDMARBLE SIZE HAIL STRONG WINDS BREAKING SMALL BRANCHES
Aug 4, 5:13 PM MDTHAIL 0.253 Nw Malad, IDPEA SIZE HAIL
Aug 4, 5:27 PM MDTHAIL 0.56 Nnw Oakley, IDMARBLE SIZE HAIL
Aug 4, 5:34 PM MDTHAIL 0.52 Wnw Malad, IDMARBLE HAIL AT APPX 525 PM TODAY
Aug 4, 6:36 PM MDTHAIL 0.56 S Elba, IDVERY HEAVY RAIN ALSO OCCURRED WITH THIS STORM. NO FLOODING OBSERVED.
Aug 4, 9:15 PM MDTTSTM WND GST 54Ketchum, IDMEASURED AT THE SUN VALLEY AIRPORT.
Aug 4, 10:10 PM MDTTSTM WND GST 551 Nnw Craters Of Moon, IDMEASURED AT THE CRATERS OF THE MOON FRD SITE.
Aug 5, 9:30 AM MDTHAIL 0.259 S Big Springs, IDHEAVIER RAIN MIXED WITH SMALL HAIL AT THE BOY SCOUT CAMP.
Aug 5, 11:36 AM MDTHAIL 0.255 Sw Filer, IDHEAVY HAIL. DRIVEWAY COVERED IN SMALL HAIL.
Aug 5, 2:15 PM MDTTSTM WND GST 643 W Taber, IDMEASURED AT THE TABER INL SITE.
Aug 5, 2:22 PM MDTTSTM WND GST 5010 Wsw Blackfoot, IDVERY HEAVY RAIN
Aug 5, 2:23 PM MDTTSTM WND GST 4011 Nw Blackfoot, IDESTIMATED WIND GUST IS 40 MPH OR GREATER.
Aug 5, 2:55 PM MDTTSTM WND DMGShelley, IDKIDK TV SHARED IMAGES OF POTATO CROP DAMAGE FROM WIND RAIN AND HAIL - CROPS ARE FLATTENED
Aug 5, 2:55 PM MDTTSTM WND GST 7211 W Osgood, IDMEASURED AT THE KETTLE BUTTE INL SITE AT 255PM MDT THIS AFTERNOON.
Aug 5, 2:56 PM MDTTSTM WND GST 551 Sse Blackfoot, IDESTIMATED WIND GUST FROM THE SSW AT 55MPH WITH RAIN
Aug 5, 2:57 PM MDTFLASH FLOOD9 N Black Pine, IDSPOTTER REPORTS ESTIMATED A GOOD HALF INCH RAIN FELL REALLY QUICKLY A FEW MINUTES AGO.WATER IS RUNNING THROUGH THE FILEDS. SOME PEA SIZE HAIL FELL AS WELL.
Aug 5, 3:04 PM MDTHAIL 0.75Idaho Falls, IDDIME TO PENNY SIZE HAIL REPORTED IN IDAHO FALLS VIA OFFICE TWITTER ACCOUNT.
Aug 5, 3:05 PM MDTHAIL 0.259 N Black Pine, IDPEA-SIZE HAIL AND AN ESTIMATED 0.75 INCHES OF RAIN
Aug 5, 3:14 PM MDTHAIL 0.256 Nne Holbrook, IDPEA-SIZE HAIL AND HEAVY RAINFALL. STILL RAINING AT TIME OF REPORT.
Aug 5, 3:15 PM MDTFUNNEL CLOUD5 Nne Idaho Falls, IDFUNNEL SIGHTED AT TIME OF REPORT. HALF INCH RAINFALL IN 15 MINUTES.
Aug 5, 4:19 PM MDTTSTM WND GST 555 Ne Riverdale, IDTHUNDERSTORM OUTFLOW BOUNDARY PRODUCED 45 TO 55 MPH WIND GUSTS.
Aug 5, 4:39 PM MDTTSTM WND GST 499 W Black Pine, IDMEASURED AT THE MOBURG CANYON RAWS. CORRECTED FOR TIME OF OBSERVATION.
Aug 5, 5:11 PM MDTTSTM WND GST 499 W Black Pine, IDMEASURED AT THE MOBURG CANYON RAWS.
Aug 5, 6:14 PM MDTHEAVY RAIN 0Ashton, IDESTIMATED 0.3 INCHES OF RAIN ABOUT 4 PM MDT WHEN THE FRONT CAME THROUGH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 6.9 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1891 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WWUS85 KPIH 041855
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1255 PM MDT TUE AUG 4 2015

...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY WINDS FROM 3PM
TODAY UNTIL 9PM WEDNESDAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONE
427...

...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY WINDS FROM 9AM TO
9PM WEDNESDAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 425...


IDZ427-051200-
/O.NEW.KPIH.FW.W.0002.150804T2100Z-150806T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
1255 PM MDT TUE AUG 4 2015

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR
THUNDERSTORMS AND GUSTY WINDS FOR SOUTHEAST IDAHO FIRE WEATHER
ZONE 427...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT WEDNESDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 427.

* WIND...GUSTS TO AROUND 50MPH WITH THUNDERSTORMS.

* THUNDERSTORMS...SCATTERED OR GREATER COVERAGE THIS EVENING AND
  FROM LATE MORNING WEDNESDAY THROUGH THE EVENING HOURS. THERE
  WILL BE A LULL IN LIGHTNING OVERNIGHT BUT STILL ISOLATED IN
  NATURE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ425-051200-
/O.NEW.KPIH.FW.W.0002.150805T1500Z-150806T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER-
1255 PM MDT TUE AUG 4 2015

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY FOR
THUNDERSTORMS AND GUSTY WINDS FOR SOUTHEAST IDAHO FIRE WEATHER
ZONE 425...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 425.

* WIND...GUSTS TO AROUND 50MPH WITH THUNDERSTORMS.

* THUNDERSTORMS...SCATTERED OR GREATER COVERAGE FROM LATE MORNING
  WEDNESDAY THROUGH THE EVENING HOURS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
3 follow-up statements
704 
WWUS85 KPIH 041907 AAA
RFWPIH

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE POCATELLO ID
107 PM MDT TUE AUG 4 2015

...REISSUED TO INCLUDE FIRE WEATHER ZONES 410 AND 413...


...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY WINDS FROM 3PM
TODAY UNTIL 9PM WEDNESDAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONE
427...

...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY WINDS FROM
9AM TO 9PM WEDNESDAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 425 AND
ZONES 410/413 BELOW 5000FT...


IDZ410-413-051200-
/O.EXA.KPIH.FW.W.0002.150805T1500Z-150806T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF-
107 PM MDT TUE AUG 4 2015

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY FOR
THUNDERSTORMS AND GUSTY WINDS FOR SOUTHEAST IDAHO FIRE WEATHER
ZONES 410 AND 413 BELOW 5000FT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 410 AND 413 BELOW 5000FT.

* WIND...GUSTS TO AROUND 50MPH WITH THUNDERSTORMS.

* THUNDERSTORMS...SCATTERED OR GREATER COVERAGE FROM LATE 
  MORNING WEDNESDAY THROUGH THE EVENING HOURS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ427-051200-
/O.CON.KPIH.FW.W.0002.150804T2100Z-150806T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
107 PM MDT TUE AUG 4 2015

...RED FLAG WARNING IN EFFECT FROM UNTIL 9 PM MDT WEDNESDAY FOR
THUNDERSTORMS AND GUSTY WINDS FOR SOUTHEAST IDAHO FIRE WEATHER
ZONE 427...

* AFFECTED AREA...FIRE WEATHER ZONE 427.

* WIND...GUSTS TO AROUND 50MPH WITH THUNDERSTORMS.

* THUNDERSTORMS...SCATTERED OR GREATER COVERAGE THIS EVENING 
  AND FROM LATE MORNING WEDNESDAY THROUGH THE EVENING HOURS. 
  THERE WILL BE A LULL IN LIGHTNING OVERNIGHT BUT STILL 
  ISOLATED IN NATURE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ425-051200-
/O.CON.KPIH.FW.W.0002.150805T1500Z-150806T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER-
107 PM MDT TUE AUG 4 2015

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY FOR
THUNDERSTORMS AND GUSTY WINDS FOR SOUTHEAST IDAHO FIRE WEATHER
ZONE 425...

* AFFECTED AREA...FIRE WEATHER ZONE 425.

* WIND...GUSTS TO AROUND 50MPH WITH THUNDERSTORMS.

* THUNDERSTORMS...SCATTERED OR GREATER COVERAGE FROM LATE 
  MORNING WEDNESDAY THROUGH THE EVENING HOURS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
633 
WWUS85 KPIH 050936
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
336 AM MDT WED AUG 5 2015

...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY WINDS UNTIL 9PM FOR
SOUTHEAST IDAHO FIRE WEATHER ZONE 427...

...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY WINDS FROM 9AM TO
9PM WEDNESDAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 425 AND ZONES
410/413 BELOW 5000FT...

IDZ427-060300-
/O.CON.KPIH.FW.W.0002.000000T0000Z-150806T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
336 AM MDT WED AUG 5 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THUNDERSTORMS AND GUSTY WINDS FOR SOUTHEAST IDAHO FIRE
WEATHER ZONE 427...

* AFFECTED AREA...FIRE WEATHER ZONE 427.

* WIND...GUSTS TO AROUND 50MPH WITH THUNDERSTORMS.

* THUNDERSTORMS...SCATTERED OR GREATER COVERAGE THIS EVENING 
  AND FROM LATE MORNING WEDNESDAY THROUGH THE EVENING HOURS. 
  THERE WILL BE A LULL IN LIGHTNING OVERNIGHT BUT STILL 
  ISOLATED IN NATURE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ410-413-425-060300-
/O.CON.KPIH.FW.W.0002.150805T1500Z-150806T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER-
336 AM MDT WED AUG 5 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY WINDS FOR
SOUTHEAST IDAHO FIRE WEATHER ZONES 410 AND 413 BELOW 5000FT...

* AFFECTED AREA...FIRE WEATHER ZONES 410 AND 413 BELOW 5000FT.

* WIND...GUSTS TO AROUND 50MPH WITH THUNDERSTORMS.

* THUNDERSTORMS...SCATTERED OR GREATER COVERAGE FROM LATE 
  MORNING WEDNESDAY THROUGH THE EVENING HOURS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
775 
WWUS85 KPIH 060106
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
706 PM MDT WED AUG 5 2015

...RED FLAG WARNING FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 425...427
AND BELOW 5000 FT IN ZONES 410 AND 413 IS CANCELLED...

IDZ410-413-425-427-060215-
/O.CAN.KPIH.FW.W.0002.000000T0000Z-150806T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
706 PM MDT WED AUG 5 2015

...RED FLAG WARNING IS CANCELLED FOR FOR FIRE WEATHER ZONES
410...413...425 AND 427...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING.
 
THUNDERSTORM ACTIVITY IS NOT LIKELY TO BE SCATTERED OR WIDESPREAD
OVERNIGHT THUS CONDITIONS FOR THE RED FLAG WARNING ARE NO LONGER
IN EFFECT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 4, 3:42 AM MDT, 9 hours 13 minutes earlier.

Area forecast discussion, Aug 4, 3:42 AM MDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
342 AM MDT TUE AUG 4 2015

.DISCUSSION...EXPECT RESIDUAL SHOWERS EARLY THIS MORNING OVER THE
UPPER SNAKE HIGHLANDS AND THE CENTRAL MOUNTAINS. LATE THIS
AFTERNOON INTO EARLY EVENING ANOTHER SYSTEM APPROACHES BRINGING
ISOLATED SHOWERS AND THUNDERSTORMS MAINLY FOR OUR WESTERN AREAS.
THIS NEXT SYSTEM MOVES THROUGH WEDNESDAY BRINGING ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS PARTICULARLY FOR OUR NORTHERN
AREAS. SOME OF THESE AFTERNOON THUNDERSTORMS WILL PRODUCE STRONG
WIND GUSTS NEAR 40 TO 50 MPH...LOCALIZED HEAVY RAIN AND SMALL TO
MEDIUM HAIL. EXPECT DRY CONDITIONS THURSDAY INTO EARLY FRIDAY.
MODELS CONTINUE TO SHOW ANOTHER SYSTEM APPROACHING FROM THE
SOUTHWEST LATE FRIDAY INTO SATURDAY BRINGING BACK GOOD
PRECIPITATION CHANCES. WEAK HIGH PRESSURE RIDGING BUILDS IN LATE
SUNDAY BRINGING A DRIER TREND SUNDAY AFTERNOON THROUGH TUESDAY.
WYATT

&&

.AVIATION...UPPER LEVEL LOW IN CALIFORNIA WILL CONTINUE TO PUMP
MOIST AND UNSTABLE AIR INTO MAINLY CENTRAL IDAHO...BUT MAY AFFECT
EASTERN IDAHO AS WELL. -TSRA HAS A BETTER CHANCE OF DEVELOPING TODAY
WITH BREAKS IN THE CLOUDINESS...BUT COVERAGE WILL STILL BE SPARSE.
THUS ONLY VCTS IN THE AIRDROME FORECASTS AT THIS HOUR. WIND NOT AS
STRONG TODAY AS YESTERDAY. NO SIG IMPACTS TO THE AIRPORTS
EXPECTED...THOUGH CANNOT RULE OUT SOME SURPRISE FOG OR STRATUS WITH
DEWPOINTS JUST 1 OR 2 DEGREES BELOW CURRENT TEMPERATURES. MESSICK

&&

.FIRE WEATHER...MORE LOW PRESSURE IS MOVING INTO THE PACIFIC
NORTHWEST AND NORTHERN CALIFORNIA. THE SOUTHWESTERLY FLOW WILL
CONTINUE THE FLOW OF MOIST UNSTABLE AIR, THOUGH NOT AS MOIST AS
MONDAY'S AIR MASS. THE SHOWERS AND THUNDERSTORMS WILL BE MORE SPARSE
AS A RESULT. SLIGHTLY CLEARER SKIES SHOULD ALLOW A WARM-UP AND SOME
DRYING OUT. THE CALIFORNIA PORTION OF THE LOW WILL ACTUALLY MOVE
THROUGH IDAHO ON WEDNESDAY MORNING AND AFTERNOON. THIS WILL BRING A
BETTER CHANCE OF SHOWERS AND THUNDERSTORMS, INCLUDING THE MORNING
HOURS. THURSDAY AND FRIDAY WILL HAVE A DRIER WESTERLY FLOW BEFORE
SHOWERS AND THUNDERSTORMS RETURN FOR THE WEEKEND. MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

In the hours before

Local storm report, Aug 4, 10:31 AM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1031 AM MDT TUE AUG 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     HEAVY RAIN       6 SSE GRACE             42.50N 111.68W
08/04/2015  M0.35 INCH       CARIBOU            ID   TRAINED SPOTTER

            RAIN FALL DURING THE PAST 24 HOURS.

&&

RSURVICK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:20 PM MDTSpecial Weather StatementPIHCassia40 min
Aug 4, 2:45 PM MDTSpecial Weather StatementPIHCassia45 min
Aug 4, 3:26 PM MDTSevere Thunderstorm WarningPIHButte, Clark, Fremont, Jefferson, Madison49 min
Aug 4, 4:08 PM MDTSpecial Weather StatementPIHFremont37 min
Aug 4, 4:16 PM MDTSpecial Weather StatementPIHMadison, Teton44 min
Aug 4, 4:28 PM MDTSpecial Weather StatementPIHCassia62 min
Aug 4, 4:29 PM MDTSevere Thunderstorm WarningPIHBonneville, Fremont, Jefferson, Madison, Teton35 min
Aug 4, 4:36 PM MDTSpecial Weather StatementPIHFremont24 min
Aug 4, 4:41 PM MDTSpecial Weather StatementPIHJefferson49 min
Aug 4, 4:45 PM MDTSevere Thunderstorm WarningPIHCassia, Minidoka45 min
Aug 4, 4:48 PM MDTSpecial Weather StatementPIHCaribou42 min
Aug 4, 5:07 PM MDTSpecial Weather StatementPIHFranklin38 min
Aug 4, 5:27 PM MDTSevere Thunderstorm WarningPIHBannock, Franklin, Oneida23 min
Aug 4, 5:30 PM MDTSpecial Weather StatementPIHCassia60 min

Nearby

Red Flag Warnings in Idaho, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.